MAUDE Adverse Event Report: HD LIFESCIENCES TLIF HIVE-T INTERBODY SPACER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT

HD LIFESCIENCES TLIF HIVE-T INTERBODY SPACER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT
Model Number 03-A-0005-4007
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: review of device history records found devices met all acceptance criteria.Review of device usage found no issues with devices from the same lot or other lot numbers.Bench testing of a similar device identified the failure condition only when exposed to excessive force.It is being concluded that the use of an insert and rotate technique exposed the device to an excessive torque force.Note: electronic submission delayed due to esg access issues.
 
Event or Problem Description
It was reported that the device broke into two pieces during an attempt to rotate the device into position in the disc space.The two pieces were completely removed and a device of the same size was used in its place.There are no reports of adverse consequences to the patient.Less than 15 minute delay in surgery.

Brand Name
TLIF HIVE-T INTERBODY SPACER
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT
Manufacturer (Section D)
HD LIFESCIENCES
12 gill st
suite 4500
woburn MA 01801
MDR Report Key7897501
Report Number3013462427-2018-00001
Device Sequence Number1394542
Product Code MAX
UDI-Device Identifier00817493020190
UDI-Public(01)00817493020190(17)221109(10)106021
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K170676
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2022
Device Model Number03-A-0005-4007
Device Catalogue Number03-A-0005-4007
Device Lot Number106021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2018
Initial Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR